A system of convection-diffusion equations with small diffusion coefficient arising in semiconductor physics

Peter Markowich*, Peter Szmolyan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Scopus citations

Abstract

We consider a system of two convection-diffusion equations with a small diffusion parameter in one space dimension subject to Dirichlet boundary conditions. The system governs the evolution of the flow of electrons and holes in semiconductor devices on the dielectrical relaxation time scale. The equations are coupled by nonlinear, nonlocal (electric field driven) convection terms. We prove the convergence (in suitable topologies) of the solutions of the diffusion-convection problem to the unique solution of the convective limit problem (subject to inflow boundary conditions) as the diffusion coefficient tends to zero.

Original languageEnglish (US)
Pages (from-to)234-254
Number of pages21
JournalJournal of Differential Equations
Volume81
Issue number2
DOIs
StatePublished - Jan 1 1989

ASJC Scopus subject areas

  • Analysis

Fingerprint

Dive into the research topics of 'A system of convection-diffusion equations with small diffusion coefficient arising in semiconductor physics'. Together they form a unique fingerprint.

Cite this